PDA

View Full Version : Methotrexate... How bad is it?



TobyJug
06-23-2009, 11:16 AM
Well seen the specialist today..
Had 6 injections in my neck (steroids and stuff) and have been put on Methotrexate...

How bad is it really?

Starting with 3 and getting up to 6 then keep on 6 for now...

Basically the Rheumatoid that goes with my Lupus has been destroying me lately and the specialist was shocked to see how bad it has gotten...

My knees, wrists and fingers are restricted, my wrists being the worse...
She said that if we don't slow it down now... well anyway....

Just want to know how bad the Methotrexate really is.....

Hope everyone is well...

Huggs..

mountaindreamer
06-23-2009, 12:10 PM
hi toby,

so sorry that things are getting worse for you, but it sounds like your dr. is really trying to help. sorry about the steroid shots in the neck....yuk.

about methotrexate....you say you are starting out with 3 then going to 6....i assume this means that you are taking the pill form. Are you taking them once a week? I take the shot in order to try to reduce the side effects of stomach cramps....sometimes i get cramps, but not always. The day after the mtx is a crappy day....i just stay in bed and sleep. My dr. gave me a recovery drug that helps with side effects and helps me sleep through the day. I ache all over, have a headache, and just feel really bad. But, when i wake up the next day, i feel much better, and i usually have a decent week afterwards. I have seen a great improvement in my lupus symptoms since starting mtx, so, for me, it is worth the yukky day after my shot.

i was also put on 25 mg of folic acid every day. This helps with mouth sores and hair loss (according to my dr.) They started this when they started me on mtx.

if you have a lot of stomach issues from the mtx, you might want to ask dr. about the shot....it is really not a big deal to give myself the shot, i use a really small needle and it does not hurt.

good luck, hope you get relief from all that you have been going through. If you have more questions, feel free to pm me.

TobyJug
06-23-2009, 12:56 PM
hi toby,

so sorry that things are getting worse for you, but it sounds like your dr. is really trying to help. sorry about the steroid shots in the neck....yuk.

about methotrexate....you say you are starting out with 3 then going to 6....i assume this means that you are taking the pill form. Are you taking them once a week? I take the shot in order to try to reduce the side effects of stomach cramps....sometimes i get cramps, but not always. The day after the mtx is a crappy day....i just stay in bed and sleep. My dr. gave me a recovery drug that helps with side effects and helps me sleep through the day. I ache all over, have a headache, and just feel really bad. But, when i wake up the next day, i feel much better, and i usually have a decent week afterwards. I have seen a great improvement in my lupus symptoms since starting mtx, so, for me, it is worth the yukky day after my shot.

i was also put on 25 mg of folic acid every day. This helps with mouth sores and hair loss (according to my dr.) They started this when they started me on mtx.

if you have a lot of stomach issues from the mtx, you might want to ask dr. about the shot....it is really not a big deal to give myself the shot, i use a really small needle and it does not hurt.

good luck, hope you get relief from all that you have been going through. If you have more questions, feel free to pm me.

Hey,

yes tablets and yes also on folic acid...
We'll see what happens thanks for the reply hun ur a star...

hope u ok..

hugsss

iseedeadmonkeys
06-23-2009, 01:52 PM
Well i am really pleased you hve finally been given summin for your pain!

I remember what it is like not being on anything for the pain, so was always thinking about you tobes....:yes:

MTX isnt bad at all, although we moan about it on M day thread....we are women lol

You will find what works best for you (time of day) ive started taking it monday night after dinner and the sickness has really cut back...plus im sleeping throughout the night which is great!

Sorry about the injections in the neck...sounds a bit dodge to me...hey you ever seen pet semetary? thts the image i just held in my head when i read the injection in the neck.......eeek!! soz TJ

Anyway you kno where i am, feel free to ask anything TeeJ

P&L
Jane
xx

tiggerlishus - Heidi
06-23-2009, 02:03 PM
hay bavbes don't much about just wanted to pop my two pence worth in and say sorry to hear how much hings had got worse but sooooooooooooooooooooooooo glad you got some thing for it!!!! fingers crossed it all works!! i'm off to my consultant monday!!! eeek

TobyJug
06-23-2009, 04:46 PM
Thanks u2...

I will start 2mo evening and we'll see ay...

Hugs back to everyone... I will let u know 2mo how I feel lol

xx

Danica01
06-23-2009, 05:47 PM
I have been on methotrexate for over a year now. I started with the pill form and it made my stomach hurt pretty bad and moved on to the injection form. I will take it and about an hour later I start feeling a bit achy through out my body and the next day is a bed day. I stay put and just try to sleep as much off as possible. After that it really does get better! Just get through the first 24 hours and then it is downhill from there!!! I really hope this helps you as much as it has helped some of us. Good luck and keep us posted on how you are doing on the new meds!!!!!!!!!!!!!!!

:angelic:

TobyJug
06-24-2009, 02:53 AM
I have been on methotrexate for over a year now. I started with the pill form and it made my stomach hurt pretty bad and moved on to the injection form. I will take it and about an hour later I start feeling a bit achy through out my body and the next day is a bed day. I stay put and just try to sleep as much off as possible. After that it really does get better! Just get through the first 24 hours and then it is downhill from there!!! I really hope this helps you as much as it has helped some of us. Good luck and keep us posted on how you are doing on the new meds!!!!!!!!!!!!!!!

:angelic:

Hey thanks for that Danica,
I will keep you posted..

Hope u well...

x

mountaindreamer
06-24-2009, 05:17 AM
hey toby,

hope you are doing ok, i am thinking about you today and sending you lots of angels to get you through the day.....Hopefully you will one of the people who have little side effects from mtx. But, if you do feel bad, just know that all side effects will be gone tomorrow when you wake up.

justomegirlindallas
06-25-2009, 07:09 AM
I'm going to ask for Methotrexate but the injected form . It seems like everyone tends to avoid stomache problems and has less side effects with injections

dmott
06-25-2009, 08:42 AM
I am also on methotrexate. I started with 6 pills and I am now up to 8 pills that I take every Friday. It helps me to take them on Friday because they make me very very tired the next day. So all day Saturday you feel like you have been run over, some times it makes me sick to my stomach but by Sunday you are getting better just in time to go to work on Monday. LOL:hissyfit:

TobyJug
06-25-2009, 10:24 AM
Hey u all....

I am not to bad really....
Took the tablets last night and I feel a little groggy but nothing more than some normal days really...
So not sure... lol

Hope u are well too....

magistramarla
06-25-2009, 11:08 AM
Toby,
I'm glad that you're doing well. If the pills do start to make you sick or have other nasty side-effects, I've found that the injections work much better for me.
Marla

TobyJug
06-25-2009, 11:18 AM
Toby,
I'm glad that you're doing well. If the pills do start to make you sick or have other nasty side-effects, I've found that the injections work much better for me.
Marla

will keep that in mind.... thanks Marla

tiggerlishus - Heidi
06-25-2009, 12:26 PM
hay tobes glad to see the start of the big M was to bad thinknig of ya darling keeping ya in my thoughts xxx

mountaindreamer
06-25-2009, 01:17 PM
hi toby, so glad that you did ok with your mtx....keep up the good work.